A case report on anti-tubercular agent induced hepatotoxicity

Authors

  • Praveena R. Prasad Department of Pharmacy Practice, Ezhuthachan College of Pharmaceutical Sciences, Marayamuttom, Thiruvananthapuram, Kerala, India
  • Ahalya U. Department of Pharmacy Practice, Ezhuthachan College of Pharmaceutical Sciences, Marayamuttom, Thiruvananthapuram, Kerala, India
  • Shaiju S. Dharan Department of Pharmacy Practice, Ezhuthachan College of Pharmaceutical Sciences, Marayamuttom, Thiruvananthapuram, Kerala, India
  • Drishya L. Department of Pharmacy Practice, Ezhuthachan College of Pharmaceutical Sciences, Marayamuttom, Thiruvananthapuram, Kerala, India
  • Dhanya Dharman Department of Pharmacy Practice, Ezhuthachan College of Pharmaceutical Sciences, Marayamuttom, Thiruvananthapuram, Kerala, India

DOI:

https://doi.org/10.18203/2320-6012.ijrms20241583

Keywords:

Anti-tubercular agent, Hepatotoxicity, ALT, AST

Abstract

Hepatotoxicity is the serious adverse effect of tuberculosis treatment and it leads to the discontinuation of Anti-tubercular agent (ATT) causing increased drug resistance, morbidity and mortality. We report a 69 years old male patient with ATT induced hepatotoxicity.

 

References

Tostmann A, Boeree MJ, Aarnoutse RE, De Lange WC, Van Der Ven AJ, Dekhuijzen R. Antituberculosis drug‐induced hepatotoxicity: concise up‐to‐date review. J Gastroenterol Hepatol. 2008;23(2):192-202.

Yee D, Valiquette C, Pelletier M, Parisien I, Rocher I, Menzies D. Incidence of serious side effects from first-line antituberculosis drugs among patients treated for active tuberculosis. Am J Respir Crit Care Med. 2003;167(11):1472-7.

Abera W, Cheneke W, Abebe G. Incidence of antituberculosis-drug-induced hepatotoxicity and associated risk factors among tuberculosis patients in Dawro Zone, South Ethiopia: a cohort study. Int J Mycobacteriol. 2016;5(1):14-20.

Molla Y, Wubetu M, Dessie B. Anti-Tuberculosis Drug Induced Hepatotoxicity and Associated Factors among Tuberculosis Patients at Selected Hospitals, Ethiopia. J Hepatic Medicine: Evidence and Research. 2021;28(13):1-8.

Sarma GR, Immanuel C, Kailasam S. Rifampin-induced release of hydrazine from isoniazid. A possible cause of hepatitis during treatment of tuberculosis with regimens containing isoniazid and rifampin. Am Rev Respir Dis. 1986;133:1072-5.

Wang PY, Xie SY, Hao Q. NAT2 polymorphisms and susceptibility to anti-tuberculosis drug-induced liver injury: a meta-analysis. Int J Tuberc Lung Dis. 2012;16:589-95.

Downloads

Published

2024-05-31

How to Cite

Prasad, P. R., U., A., Dharan, S. S., L., D., & Dharman, D. (2024). A case report on anti-tubercular agent induced hepatotoxicity. International Journal of Research in Medical Sciences, 12(6), 2163–2165. https://doi.org/10.18203/2320-6012.ijrms20241583

Issue

Section

Case Reports